Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 28, 2008, 3:19 PM EDT for Baker County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2008, 3:19 PM EDT (19:19 UTC)
- Expired
- Apr 28, 2008, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 281920 TORJAX FLC003-281945- /O.NEW.KJAX.TO.W.0015.080428T1919Z-080428T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 319 PM EDT MON APR 28 2008 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA * UNTIL 345 PM EDT * AT 319 PM EDT...THE PUBLIC REPORTED A TORNADO ALONG I-10 NEAR SANDERSON...OR 17 MILES NORTH OF RAIFORD...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACCLENNY. LAT...LON 3044 8226 3030 8208 3017 8234 3032 8244 TIME...MOT...LOC 1919Z 237DEG 36KT 3033 8226 $$ ZIBURA
1 follow-up statement
000 WWUS52 KJAX 281951 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 349 PM EDT MON APR 28 2008 FLC003-281959- /O.EXP.KJAX.TO.W.0015.000000T0000Z-080428T1945Z/ BAKER FL- 349 PM EDT MON APR 28 2008 ...THE TORNADO WARNING FOR BAKER COUNTY HAS EXPIRED... AT 349 PM EDT...DOPPLER RADAR INDICATED THE ROTATING THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD EXITED BAKER COUNTY. LAT...LON 3044 8226 3030 8208 3017 8234 3032 8244 TIME...MOT...LOC 1919Z 237DEG 36KT 2801 8078 $$ ZAPPE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:36 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 28, 2:36 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 PM EDT MON APR 28 2008
.SHORT TERM...COLD FRONT PUSHING EAST ACROSS CENTRAL-SW GA AND FL
PANHANDLE WILL PUSH ACROSS SE GA/NE FL THIS EVENING. CONVECTION
OCCURRING ALONG AND AHEAD OF FRONT WITH ONLY ISOLATED THUNDER DUE
TO WEAK INSTABILITY. SYNOPTIC LIFT ALONG WITH LOW LEVEL JET WILL LIFT
NE OF OUR AREA THIS AFTERNOON SO DONT EXPECT MUCH STRONG
ACTIVITY WITH SHOWERS WEAKENING AND ENDING AROUND 00Z THIS
EVENING. COOLER AND DRIER AIR WILL MOVE INTO THE AREA TONIGHT AS
UPPER TROUGH AXIS REACHES THE EAST COAST AND SURFACE HIGH
PRESSURE BUILDS IN FROM THE NW. SURFACE RIDGE AXIS WILL BE OVER
THE SE ALLOWING FROM NEAR RECORD LOW TEMPS TUESDAY NIGHT/WEDNESDAY
MORNING. WARMING TREND BEGINS THURSDAY AS LOW LEVEL FLOW VEERS TO
THE SE AND RIDGE ALOFT MOVES INTO THE SE.
APRIL 30 RECORD LOW TEMPS
AMG 44 1965
SSI 49 1965
JAX 42 1874
GNV 45 1965
.LONG TERM...FRIDAY THROUGH MONDAY...COLD FRONT APPROACHES THE
AREA ON SATURDAY AND THEN SLOWS DOWN AS UPPER SUPPORT WEAKENS.
WILL CONTINUE WITH LOW POPS IN EXTENDED PERIOD DUE TO MARGINAL
MOISTURE/INSTABILITY AND SEABREEZE FRONTS. TEMPERATURES WILL BE
CLOSE TO CLIMO.
&&
.AVIATION...VFR CONDITIONS CONTINUE AT THE TAF SITES WITH MAINLY
SHOWERS AND A FEW THUNDERSTORMS AFFECTING THE AREA. GUSTY WINDS WILL
ACCOMPANY THE CONVECTION. SHOWERS AND STORMS WILL COME TO AN END BY
MID EVENING WITH LINGERING CLOUDS UNTIL LATE EVENING AND CLEARING
LATE.
&&
.MARINE...OBSERVATIONS SHOW WINDS JUST BELOW HEADLINE CRITERIA BUT
ANTICIPATE WINDS TO KICK UP LATER TONIGHT AS THE FRONT PUSHES
THROUGH. MADE MINOR ADJUSTMENT TO LET ADVISORY END A LITTLE EARLIER
TUESDAY. OTHERWISE...AS HIGH PRESSURE MOVES INTO THE AREA ON WED
WIND AND SEA CONDITIONS IMPROVE...WITH SE FLOW THEN ANTICIPATED BY
LATE WEEK AS THE HIGH PRESSURE SYSTEM MOVES INTO THE WRN ATLC.
&&
.FIRE WEATHER...RED FLAG WARNING FOR NE FL ON TUE LOOKS GOOD WITH
WIND AND RH VALUES MEETING CRITERIA EASILY. MORE QUESTIONABLE RED
FLAG CONDS FOR SE GA SO WILL NOT UPGRADE THE WATCH FOR SE GA AS
WINDS LOOK TO BE SHY OF MEETING CRITERIA AT THIS TIME. FOR
WED...RAISED A FIRE WX WATCH FOR LONG DURATIONS OF LOW RH FOR MOST
OF NE FL BEFORE ANY MEANINGFUL MOISTURE RECOVERY DEVELOPS ON NELY
FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 74 43 79 / 30 0 0 0
SSI 58 73 52 71 / 60 0 0 0
JAX 56 76 45 76 / 60 0 0 0
SGJ 59 75 54 73 / 60 0 0 0
GNV 58 79 44 79 / 50 0 0 0
OCF 58 80 44 80 / 50 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM WED AFTERNOON THROUGH WED EVENING FOR
ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
GA...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZIBURA/SHASHY/WALKERHazardous weather outlook, Apr 28, 11:35 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1135 AM EDT MON APR 28 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1135 AM EDT MON APR 28 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS... A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON PRODUCING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. STRONG AND GUSTY WINDS TO 30 TO 40 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE AN ELEVATED FIRE DANGER OVER THE AREA TUESDAY AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY. THE NEXT FRONT WILL APPROACH THE REGION THIS WEEKEND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/MZ
In the hours before
Special weather statement, Apr 28, 2:00 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON APR 28 2008 FLZ020>022-281845- COLUMBIA-HAMILTON-SUWANNEE- 200 PM EDT MON APR 28 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... NORTHWESTERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM EDT... AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND A THUNDERSTORM CENTERED 2 MILES SOUTH OF NEWBURN...OR 10 MILES WEST OF LIVE OAK...MOVING NORTHEAST AT 30 MPH. THIS ACTIVITY WILL AFFECT AREAS AROUND NEWBURN...SUWANNEE RIVER STATE PARK...MCALPIN...WEST LAKE...LIVE OAK...HOUSTON... WELLBORN...SUWANNEE SPRINGS...JASPER AND WHITE SPRINGS THROUGH 245 PM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
Local storm report, Apr 28, 2:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT MON APR 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO LIVE OAK 30.29N 82.99W
04/28/2008 SUWANNEE FL EMERGENCY MNGR
HOMES DAMAGED ON 68TH ST. IN LIVE OAK BY POSSIBLE
TORNADO.
&&
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:16 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| Apr 28, 2:18 PM EDT | Tornado Warning | JAX | Hamilton, Suwannee | 27 min |
| Apr 28, 3:04 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 36 hr |
| Apr 28, 3:42 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 20 min |
| Apr 28, 5:24 PM EDT | Special Marine Warning | JAX | 28 min | |
| Apr 28, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 50 min |
| Apr 28, 5:55 PM EDT | Special Marine Warning | JAX | 2 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.